Hail, Hillsdale
- When
- April 22, 6:30 PM EST to 6:31 PM EST
- Where
- Hillsdale County, Litchfield
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.050, -84.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Apr 22, 2:20 PM EST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 320 PM EDT SAT APR 22 2006 .SHORT TERM... CUMULUS CLOUDS HAVE GENERATED AROUND THE AREA...BUT SOUNDINGS AND THUNDER INDICES FOR THIS AFTERNOON WERE NOT LOOKING TOO IMPRESSIVE FOR SHOWERS AND OR THUNDERSTORMS. SO FAR ON RADAR TODAY THERE HAS ONLY BEEN A FEW SHOWERS IN THE NORTHWESTERN TO NORTHERN PART OF OUR CWA. IF ANY SHOWERS CAN GET GENERATED YET THIS AFTERNOON...DO NOT EXPECT THEM TO LAST LONG AND ENDED THE CHANCE FOR RAIN LATER THIS EVENING. THE REST OF TONIGHT THROUGH SUNDAY LOOKS TO BE DRY...BUT THE SMALLEST OF CHANCES FOR RAIN DO APPEAR TOMORROW AFTERNOON. TOMORROW AFTERNOONS CHANCES LOOK WEAKER THAN THEY DO TODAY. INSTABILITY...THUNDER INDICES ARE WEAKER FOR TOMORROW THAN THEY WERE FOR THIS AFTERNOON. THE UPPER AND SURFACE LOWS WILL STILL BE AROUND THE AREA TONIGHT AND TOMORROW. ONE SHORTWAVE IS CURRENTLY MOVING THROUGH WITH ANOTHER ONE TO FOLLOW SHORTLY. THEN ONE OTHER SHORTWAVE IS EXPECTED TO MOVE THROUGH TOMORROW AFTERNOON...ABOUT THE ONLY FACTOR TO CAUSE ANY TYPE OF RAIN CHANCES TO BE IN THE FORECAST FOR TOMORROW AFTERNOON. BUT LIKE MENTIONED ABOVE...THIS SHORTWAVE IS EXPECTED TO BE WEAK SO KEPT SMALL RAIN CHANCES IN FOR TOMORROW AFTERNOON. MODEL SOUNDINGS ARE FAIRLY DRY TONIGHT. LOOKING AT SOUNDINGS FOR TOMORROW...MID LEVELS START OUT WITH MOISTURE BUT AS YOU PROGRESS THROUGH THE DAY...THE SOUNDINGS GET DRIER AND DRIER FROM THE TOP DOWN. NO CHANGES WERE MADE TO TEMPS. && .LONG TERM... VERTICALLY STACKED LOW OVER WRN GRTLKS TODAY WILL MOVE EAST TO NERN U.S. SUNDAY NIGHT. JET ON BACKSIDE OF UPR TROF WILL MOVE INTO OH VALLEY WITH STRONG SUBSIDENCE ASSOCIATED WITH LEFT ENTRANCE REGION OF JET SPREADING ACROSS AOR OVERNIGHT. THIS SHOULD ALLOW FOR DECREASE IN CLOUDS OVERNIGHT AND WITH HIGH PRESSURE BUILDING IN WINDS WILL BE LIGHT RESULTING IN GOOD RADIATIONAL COOLING... PERHAPS ENOUGH FOR SOME FOG/STRATUS TO FORM TOWARD DAWN. GIVEN EXPECTED RADIATIONAL COOLING AND AIRMASS A LITTLE COOLER THAN THIS MORNINGS, COLDER MET MINS PREFERRED OVER MAV/FWC. UNCERTAINTY REMAINS WITH MONDAY/MONDAY NIGHTS FCST. GFS IS BACK TO YDAYS FCST OF PICKING UP ERN CO LEE SFC LOW ALONG CDFNT AND MOVG IT TO MO BY 00Z TUE WITH ASSOCD LOW LEVEL ISENT LIFT RESULTING IN SHOWERS SPREADING INTO NRN IND/SWRN MI AROUND THAT TIME. NAM/ECMWF CONT TO SUGGEST SGFNT SFC WAVE DEVELOPMENT WL BE CONFINED TO SRN PLAINS WITH SCT SHRA AT BEST ACROSS OUR AREA AS A RESULT OF WK CONVERGENCE ALONG SFC FRONT AND WK UPPER LEVEL DIVERGENCE. GIVEN STRONG UPPER LEVEL RIDGE OVER PLAINS STATES, SFC LOW TRACKING FM CO TO THE GRTLKS SEEMS UNLIKELY AND WL LEAN TOWARD NAM/ECMWF SOLUTIONS AND LEAVE THESE PERIODS DRY. EXPECTING GOOD DEAL OF SUNSHINE MON ALLOWING TEMPS TO RISE TO RANGE FROM MID 60S NE TO AROUND 70 SW, EXCEPT COOLER NR LM DUE TO LAKE BREEZE. DIFFERENCES IN MODELS CONT IN TUE WHEN GFS IS INDICATING CONSIDERABLY MORE CAA AND LOW LEVEL CYCLONIC FLOW SUGGESTING A MOSTLY CLOUDY DAY WHILE NAM HAS ANTICYCLONIC FLOW RESULTING IN CLEARING SKIES WITH 850MB TEMPS ABOUT 4C WARMER THAN GFS. IN EITHER CASE, APPEARS OUR GOING HIGH TEMPS MAY BE TOO WARM AND LOWERED ABOUT 5F WHICH IF GFS VERIFIES WILL BE TOO LITTLE. WITH UPR RIDGE BUILDING INTO THE AREA WED-FRI EXPECT FAIR CONDITIONS WITH A SLOW WARMING TREND. BY DAY 7 A SHRTWV IS EXPECTED TO MOVE SE ACROSS THE GRTLKS WITH SFC RIDGING CONTG ACROSS GULF COAST. GFS QPF IN THIS SITUATION APPEARS OVERDONE AND FOR NOW JUST HAVE INCRSG CLOUDS. && .AVIATION... CUMULUS CLOUDS HAVE BEGUN TO DEVELOP ACROSS THE AREA. IT IS POSSIBLE THIS AFTERNOON THAT SOME CLOUDS COULD GROW ENOUGH TO RAIN...POSSIBLY THUNDER...BUT THE CHANCES ARE SMALL. THUSLY THE VICINITY SHOWERS WERE LEFT IN THE TAFS. MODEL SOUNDINGS ARE SHOWING IT DRY IN THE LOWER LEVELS AND THAT CLOUD TOPS WOULD ONLY BE AROUND 20000 FEET OR SO. HARDLY ANY CAPE EITHER. LIFTED INDEX VALUES THIS AFTERNOON GET TO -2.5 AND TOTAL TOTAL VALUES UP TO 57 OR SO...SHOWALTER INDEX VALUES TO -1. SO NOT EXPECTING ANYTHING MAJOR. THEN LOOKS LIKE THE MOISTURE WILL HANG AROUND INTO TOMORROW YET...SO KEPT BROKEN MID LEVEL CEILINGS INTO TOMORROW THEN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...98 LONG TERM....01 AVIATION...98
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 457 AM EDT SAT APR 22 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-231030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 357 AM CDT SAT APR 22 2006 /457 AM EDT SAT APR 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH THE BETTER CHANCES RELEGATED ALONG AND NORTH OF HIGHWAY 30. SOME OF THE STRONGER STORMS THIS AFTERNOON MAY PRODUCE HAIL UP TO ONE HALF INCH AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-231030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 457 AM EDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE OVER SOUTHERN LAKE MICHIGAN THIS AFTERNOON WITH PEA SIZE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The Northern Indiana radar (KIWX), 110 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496603.